A Caltech Library Service

Accelerating parabolic beams

Bandres, Miguel A. (2008) Accelerating parabolic beams. Optics Letters, 33 (15). pp. 1678-1680. ISSN 0146-9592. doi:10.1364/OL.33.001678.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We demonstrate the existence of accelerating parabolic beams that constitute, together with the Airy beams, the only orthogonal and complete families of solutions of the two-dimensional paraxial wave equation that exhibit the unusual ability to remain diffraction-free and freely accelerate during propagation. Since the accelerating parabolic beams, like the Airy beams, carry infinite energy, we present exact finite-energy accelerating parabolic beams that still retain their unusual features over several diffraction lengths.

Item Type:Article
Related URLs:
URLURL TypeDescription
Bandres, Miguel A.0000-0002-7145-8567
Additional Information:© 2008 Optical Society of America. Received May 23, 2008; accepted June 6, 2008; posted June 20, 2008 (Doc. ID 96139); published July 22, 2008. We acknowledge support from the Secretaría de Educación Pública de México.
Funding AgencyGrant Number
Secretaría de Educación Pública (SEP)UNSPECIFIED
Subject Keywords:diffraction theory
Issue or Number:15
Record Number:CaltechAUTHORS:BANol08b
Persistent URL:
Official Citation:M. A. Bandres, "Accelerating parabolic beams," Opt. Lett. 33, 1678-1680 (2008)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:11573
Deposited By: Archive Administrator
Deposited On:07 Sep 2008 07:33
Last Modified:08 Nov 2021 22:00

Repository Staff Only: item control page